| Model Number |
M00564121 |
| Medical Device Problem Code |
Bent (1059)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
02/08/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation results: visual evaluation of the returned device revealed that the unit was received with residues which indicates use and handling.It was found out that the outer sheath was detached from the handle.The distal part of the needle was bent approximately at 6 cm and 11 cm from the distal tip and it was noted that the syringe luer was completely broken.The reported complaint was not confirmed; functional analysis was not performed due to the device condition, however, it was likely there was a leak based on the device condition, sheath detached and syringe luer broken.Due to anatomical/procedural factors encountered during the procedure; performance of the device was limited.Therefore, the most probable root cause classification for the reported failure is operational context.A review of the device history record (dhr) was performed and no deviations were found.
Event or Problem Description
This report pertains to the two of two devices used during the same procedure.Refer to manufacturer report # 3005099803-2017-01591 for the other associated device information.It was reported to boston scientific corporation that an excelon tbna needle was used during an aspiration puncture procedure performed on (b)(6) 2017.According to the complainant, during the procedure the syringe luer leaked.The procedure was not completed because another excelon tbna needle was not available.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Attempts to obtain additional information regarding the circumstances surrounding this event have been unsuccessful to date.Should additional relevant details become available, a supplemental report will be submitted.